According to warnings that were issued by health officials in Canada, Accutane has been linked to Stevens Johnson syndrome (SJS) and Toxic Epidermal Necrolysis (TEN).
Accutane is a brand name medication that is used to treat acne. Last summer the drug was discontinued in the U.S. because of poor sales and the safety risks it posed to users. Some of the dangers in taking Accutane were inflammatory bowel disease, depression, and birth defects when taken by pregnant women.
Health Canada issued the Accutane Stevens Johnson syndrome warning on February 11. The warning specifically stated, “there have been at least 66 cases of severe reactions potentially caused by Accutane side effects, including cases of Stevens-Johnson Syndrome (SJS), toxic epidermal necrosis (TEN), and erythema multiforme (EM). At least two people have died from the problems, according to a global database maintained by the manufacturer, Roche Holding AG.”
Health Canada has also stated that severe skin reactions to Accutane like Stevens Johnson syndrome may be rare but that patients who take the pill should make sure that they are properly supervised by their doctor. Patients are also told to watch out for the symptoms of Stevens Johnson syndrome and Toxic Epidermal Necrolysis. These symptoms include:
- Red or purplish rash that spreads
- Blisters on mucus membranes
- Painful blisters in the eyes, mouth, ears, nose and genitals
- Eyelid swelling
- Sloughing off of skin
- flu-like symptoms
If you or a family member is suffering from the symptoms of Stevens Johnson syndrome after taking Accutane, you should contact your doctor immediately. You should also contact a Stevens Johnson syndrome attorney like Greg Jones since you may also be eligible to file a lawsuit. I will work hard to get you compensation for your SJS injuries. Contact me today for a free consultation. You don’t have to pay a dime unless I recover the money that you need and deserve.